Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Vomiting blood & bubbles after accidentally drank toilet cleaner. What medication should be given for fast recovery?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3374 Questions
A 11 year kid I know drank Harpic Toiler Cleaner by mistake. He has been rushed to a hospital and has been given a stomach wash but continues to vomit blood and bubbles...what further medicare should be given to him...he is in a small town medical hospital in India that may not have the best med services. that is why i am asking this question. immediate responses will be much appreciated.
Posted Mon, 18 Jun 2012 in Child Health
Answered by Dr. Raju A.T 10 hours later

Thanks for the query.

The household toilet cleaner Harpic contains hydrochloric acid (~10%) as the active ingredient, along with butyl oleylamine.

Butyl Oleylamine, a capping agent which is a strongly absorbed monolayer of usually organic molecules used to aid stabiliztion of particles in the cleaner.Its main purpose in the cleaner is to maintain the stability of the solution and is not harmful to the body.

Hydrochloric acid in the cleaner is what causes the symptoms of poisoning.Well, its a less violent acid comparitively.It does not cause serious damage to any of the vital organs but can damage the mucous membrane in the stomach causing bleed.

Since the stomach wash is given the offending agent is been removed, the soap bubbles is nothing to be worried about as they do fade after some time.It is the blood in the vomitus which has to be monitored.If the bleeding is reducing in amount over time there would be no need to worry.

There is no specific antidote to the hydrochloric acid poisoning but medications to reduce acidity in stomach are must.Let him continue symptomatic treatment in the hospital he is now if his condition is not deteriorating.

Recovery is good and there would be no after effects of this poisoning.

Do take care next time so that it never happens again.

Give him good amount of fruits , vegetables and proteins after hospital and avoid spice and hot foods for altleast a week.

Please accept my answer with a review, if it was satisfying.

Wish him a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor